|Hiv-negative with sunken cheek
Nov 4, 2007
Dear Dr Bob . . . first I want to thank you for the wonderful job you do here and I wish you will get another 50 healthy years. The first weeks after my mistake in Brazil (Rio) I had almost chronic diahorrea, fever and profuse nightsweats, pruritic maculopapular rash, primarily on the extensor surfaces of the arms, rash on hand and feet palms. After six weeks I got what looked like a primary infection with, sore throat, very high fever for a week and I felt like a disaster. Now 4 years after the initial infection I have chronic tinnitus and a wrinkled sunken cheek on the right side (with a yellowish fatty path) My stomach looks like I am pregnant woman, rash in my face at least 3 times every week, on the abdomen, unbearable tingling in my feet which has moved upwards to my knees, dizziness, muscle spasms, axillary alopecia and enlarged eyelashes (right side). Ive tested HIV-negative at least 12 times for four years. My bloodwork says that I have light anemia and hypercalcemia. I always use protection when I have sex with my GF (not so often because of lack of sexdrive) What the **&* is this if its not HIV? Why cant the tests pick up my infection? Its just unbearable to live like this and not get the benefits of HAART. Can you give me some advices better tests and how to go on with this. Take care
| Response from Dr. Frascino
You've had 12 negative HIV tests out to 4 years and you wonder "why the test can't pick up (your HIV) infection"????? Hmmm . . . well, let me make a wild guess here . . . um . . . perhaps, just perhaps, you don't have HIV!!! Despite your symptoms, such as ". . . axillary alopecia and enlarged eyelashes on the right side . . . ," please note that a negative HIV test outside the window period trumps "symptoms" each and every time! You've had a dozen such negative tests!!!!
Exactly what "benefits of HAART are you expecting to get?? HAART stands for highly active "antiretroviral" therapy. For it to be highly effective or, for that matter, effective at all, one must have a retroviral infection. You conclusively and definitively do not! The only thing you could expect from HAART would be side effects and toxicities!
Can I give you some "advices"??? Sure!!!
1. Advices #1: Stop chasing a disease you could not possibly have!
2. Advices #2: Whatever is causing your symptoms, one thing is absolutely certain: it's not HIV!
3. Advices #3: Your perseveration on HIV/AIDS and desire for HAART are unwarranted and unhealthy.
4. Advices #4: I strongly urge you seek psychiatric/psychological counseling to help you confront and conquer your fears and fixations related to HIV/AIDS.
5. Advices #5: If a physical cause cannot be determined for your ailments, I suggest you consider a psychosomatic cause.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.